Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 7, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 23, 2008, 4:15 AM CST for 20 counties in Texas. It took effect at Feb 23, 2008, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2008, 4:15 AM CST (10:15 UTC)
- In effect from
- Feb 23, 2008, 10:00 AM CST
- Expired
- Feb 23, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 13 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2187 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 231015 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 415 AM CST SAT FEB 23 2008 TXZ021>024-027>030-033>044-240000- /O.NEW.KLUB.WI.Y.0007.080223T1600Z-080224T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 415 AM CST SAT FEB 23 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A QUICK MOVING STORM SYSTEM WILL BRING STRONG WINDS TO WEST TEXAS. WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE...WITH GUSTS TO 50 MPH. THE WINDS WILL INITIALLY INCREASE ACROSS THE WESTERN SOUTH PLAINS AND WESTERN TEXAS PANHANDLE LATE THIS MORNING BEFORE SPREADING EASTWARD OVER THE REMAINDER OF THE CAPROCK AND THE SOUTHERN ROLLING PLAINS THIS AFTERNOON. ADDITIONALLY...THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. THE WINDS WILL BEGIN TO SUBSIDE THIS EVENING AS THE STORM SYSTEM MOVES OFF TO THE EAST OF THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 23, 3:53 AM CST, 22 minutes earlier.
Area forecast discussion, Feb 23, 3:53 AM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 353 AM CST SAT FEB 23 2008 .SHORT TERM... WARM...WINDY AND DRY CONDITIONS IN STORE FOR WEST TEXAS TODAY. THE PROGRESSIVE FLOW PATTERN WILL CONTINUE WITH A STRONG LOW AMPLITUDE TROUGH RACING ACROSS THE REGION THIS AFTERNOON...WITH STRONG MID AND UPPER WIND FIELD ASSOCIATED WITH IT. WATER VAPOR IMAGERY EARLY THIS MORNING DEPICTS RAPIDLY MOVING CLOUDS RACING THROUGH THE BASE OF THE TROUGH OVER EASTERN AZ EARLY THIS MORNING...WITH A BEELINE ON THE SOUTH PLAINS. MODELS FORETELL THAT 100 KT 500 MB JET WILL PASS DIRECTLY ACROSS THE CWA EARLY THIS AFTERNOON...BEFORE QUICKLY MOVING EAST BY EVENING. THE NAM ALSO SHOWS A 45-50 KT JET MAX AT 700 MB QUICKLY PASSING ACROSS THE SOUTHERN CWA EARLY THIS AFTERNOON...WITH THE GFS HAVING THE 700 JET PASSING JUST SOUTH OF THE AREA. AT THE SURFACE...A NORTHWEST TO SOUTHEAST ELONGATED LOW WILL TRACK FROM THE NORTHWEST TEXAS PANHANDLE TO THE SOUTHEAST PANHANDLE DURING THE DAY TODAY...BEFORE MOVING INTO EAST TEXAS BY 12Z SUNDAY. THE RELATIVELY WEAK LOW-LEVEL PRESSURE GRADIENT OVER THE NORTHEAST ZONES SHOULD HELP KEEP WINDS IN CHECK THERE. OVER THE REMAINDER OF THE CWA...EXPECT SOUTHWEST TO WEST WINDS TO INCREASE TO 25 TO 35 MPH BY LATE MORNING OR EARLY AFTERNOON...AND WITH MIXING TO NEAR 700 MB...COULD SEE GUSTS TO 50 MPH. THIS COULD ALSO KICK UP SOME DUST...AND HAVE LEFT MENTION IN THE GRIDS. THERE IS SOME QUESTION AS TO HOW LONG MID/UPPER CLOUDS WILL HANG AROUND THIS MORNING THOUGH...AND THIS WILL DICTATE EXACTLY WHEN BETTER MIXING WILL COMMENCE. ALSO...SOME PRECIPITATION IS NOTED OVER THE NORTHERN HALF OF CENTRAL NM...BUT THINK BEST LIFT AND PRECIPITATION CHANCES SHOULD REMAIN NORTH OF THE CWA AS IT TRACKS EASTWARD TODAY. HOWEVER...IF A SHOWER CAN SNEAK INTO THE NORTHERN ZONES...IT COULD HELP TRANSFER SOME OF THE HIGHER MOMENTUM AIR TO THE SURFACE. ALL SAID...HAVE GONE WITH A WIND ADVISORY FROM 16-00Z TODAY FOR ALL BUT OUR NORTHEAST 4 COUNTIES. TONIGHT...WINDS WILL COME DOWN AS THE STORM SYSTEM QUICKLY MOVES OFF TO THE EAST. IN ITS WAKE...A WEAK FRONT MAY EDGE DOWN...CLIPPING THE NORTHEAST CORNER OF THE AREA. THERE COULD BE SOME LOW CLOUDS OR FOG IMMEDIATELY BEHIND THE FRONT...BUT GIVEN SOME UNCERTAINTY HAVE LEFT OUT OF THE FORECAST FOR NOW. .LONG TERM... FAST MOVING MIDDLE LEVEL FLOW WILL BRING ANOTHER TROUGH ACROSS THE PLAINS ON MONDAY. THIS WILL HELP TO DEEPEN LOW PRESSURE AT THE SURFACE WITH A TIGHTENING SURFACE PRESSURE GRADIENT OVER WEST TEXAS. THIS WILL LEAD TO ANOTHER WINDY DAY. IN THE WAKE OF THIS TROUGH WE WILL SEE A COLD FRONT SWEEP ACROSS THE REGION BRINGING AN END TO THE MUCH ABOVE AVERAGE TEMPERATURES THAT ARE EXPECTED SUNDAY AND MONDAY. AFTER A BRIEF COOL DOWN FOR TUESDAY IT LOOKS LIKE A QUICK RETURN TO ABOVE AVERAGE WITH HIGHS BACK INTO THE 60S. THERE MAY BE A FEW 70S ON THURSDAY IN ADVANCE OF A WEAK COLD FRONT THAT WILL BE PUSHED SOUTHWARD IN THE WAKE OF A CLIPPER STORM SYSTEM THAT WILL MOVE INTO THE GREAT LAKES. IT LOOKS DRY FOR NEXT WEEK AS LITTLE RETURN MOISTURE FROM THE GULF OF MEXICO IS EXPECTED. HOWEVER A DISTURBANCE MOVING THROUGH THE NORTHWEST FLOW ON TUESDAY WILL ATTEMPT TO BRING ENOUGH MOISTURE WITH IT TO PRODUCE SOME LIGHT SHOWERS. AT THIS TIME IT LOOKS LIKE SOME VIRGA AT BEST. SOMETHING FOR LATER SHIFTS TO CONTINUE TO MONITOR OVER THE NEXT COUPLE OF DAYS. && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER MOST OF THE AREA THIS AFTERNOON. A QUICK MOVING STORM SYSTEM WILL BRING WINDY CONDITIONS /SUSTAINED 20 FT WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH/ TO THE REGION TODAY. ALSO...THE STRONG WESTERLY DOWNSLOPE WINDS WILL RESULT IN MILD TEMPERATURES...AND COMBINED WITH DRY DEWPOINTS...RH VALUES WILL FALL INTO THE 10 TO 15 PERCENT RANGE FOR MOST OF THE AREA. THUS...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR ALL BUT THE SOUTHEAST PANHANDLE AND NORTHERN ROLLING PLAINS WHERE IT APPEARS WINDS AND RH VALUES WILL REMAIN BELOW CRITERIA. DRY AIR AND WARM TEMPERATURES ARE EXPECTED TO BE OVER WEST TEXAS ON MONDAY. ELEVATED WINDS WITH A PASSING UPPER LEVEL TROUGH AND THE DRY CONDITIONS WILL LEAD TO CRITICAL FIRE CONDITIONS OVER PORTIONS OF THE SOUTH PLAINS REGION. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 31 74 37 66 / 10 0 0 0 0 TULIA 65 33 74 39 67 / 10 0 0 0 0 PLAINVIEW 67 32 74 37 68 / 10 0 0 0 0 LEVELLAND 69 32 77 39 73 / 0 0 0 0 0 LUBBOCK 69 33 76 39 72 / 10 0 0 0 0 BROWNFIELD 72 33 78 37 75 / 0 0 0 0 0 CHILDRESS 69 37 72 41 74 / 10 0 0 0 0 SPUR 73 37 77 37 76 / 10 0 0 0 0 ASPERMONT 78 39 75 43 81 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>044. WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>044. && 23/18
Hazardous weather outlook, Feb 22, 3:52 PM CST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 352 PM CST FRI FEB 22 2008 TXZ021>044-232200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 352 PM CST FRI FEB 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WESTERLY WINDS ARE EXPECTED TO INCREASE SATURDAY AFTERNOON WITH SUSTAINED WINDS APPROACHING 30 MPH WITH HIGHER GUSTS. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS. AREAS OF BLOWING DUST SHOULD ALSO BE EXPECTED MAINLY OVER THE SOUTHERN AND CENTRAL SOUTH PLAINS. CRITICAL FIRE WEATHER CONDITIONS COULD ALSO DEVELOP ON MONDAY. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. JDV
In the hours before
Special weather statement, Feb 22, 11:05 PM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1105 PM CST FRI FEB 22 2008 TXZ021>024-027>030-033>044-231230- PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 1105 PM CST FRI FEB 22 2008 ...WINDY CONDITIONS EXPECTED ON SATURDAY... A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE OKLAHOMA AND TEXAS PANHANDLES ON SATURDAY. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE REGION BY THE LATE MORNING HOURS...RESULTING IN WINDY CONDITIONS SATURDAY AFTERNOON. SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 30 MPH WITH GUSTS APPROACHING 50 MPH...ESPECIALLY ON THE CAPROCK. THESE WINDS COULD CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES ESPECIALLY NEAR OPEN FIELDS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER SOURCES FOR LATER STATEMENTS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:09 AM CST | Red Flag Warning | LUB | Bailey, Castro, Cochran, Crosby, Dickens, Garza and 12 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.